Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 12:21 AM CDT for Baylor County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 30, 2000, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baylor County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 300522
SVROKC
TXC023-300600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN NORTHERN TEXAS
* UNTIL 100 AM CDT
* AT 1221 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8
MILES SOUTHWEST OF SEYMOUR...MOVING NORTHEAST AT 20 MPH.
* LOCAT=IONS IN THE WARNING INCLUDE MABELLE...SEYMOUR AND WESTOVER
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3356 9945 3341 9937 3342 9900 3369 9898
3376 9913
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 29, 9:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT SAT APR 29 2000 CONVECTION OVER NW TX ORGANIZING INTO AN MCS AND IS EXPECTED TO ROLL E ALONG QUASI-STATIONARY FRONT/OUTFLOW BOUNDARY ACROSS N TX OVERNIGHT. INCREASING LOW LEVEL JET AND DIVERGANCE ALOFT EXPECTED TO ENHANCE CONVECTIVE DEVELOPMENT, WHILE RELATIVELY WEAK MID-UPPER TROPOSPHERIC FLOW WILL RESULT IN RELATIVELY SLOW MOVEMENT OF SYSTEM. SLOW MOVEMENT OF INDIVIDUAL CORES, DUE IN LARGE PART TO BACKBUILDING, ALREADY HAS RESULTED IN LOCAL HOURLY RADAR RAINFALL ESTIMATES IN EXCESS OF 2-3 INCHES LOCALLY. SCENARIO LOOKING MORE LIKE A POTENTIAL MADDOX FRONTAL AND/OR MESOHIGH TYPE FLASH FLOOD SITUATION. FLASH FLOOD WATCH THUS WILL BE ISSUED FOR TX ZONES, EFFECTIVE OVERNIGHT. MCS MAY INTERCEPT BEST INFLUX OF MOISTURE, AND THUS MAY ROB AREAS FARTHER N OVER W CENTRAL, NORTHERN AND CENTRAL OKLAHOMA. THIS AND PERIPHERAL MESOSCALE SUBSIDENCE AROUND MCS LEAVE US WITH DOUBTS AS TO WHETHER MUCH NEW CONVECTION WILL BE ABLE TO GET GOING IN THESE AREAS OVERNIGHT. BUT DUE TO STRENGTH OF APPROACHING UPPER SYSTEM, AND A GOOD CHANCE THAT THE MCS WILL MOVE E AND WILL CLEAR THE WAY FOR MOISTURE TO RETURN N INTO NW ZONES LATE TONIGHT, WILL KEEP POPS AS IS FOR MOST PART. ANY OTHER CHANGES THIS EVENING LIKELY TO BE MINOR, BASED ON CURRENT CONDITIONS. FFA OUT BY 945 PM, UPDATED ZFP BY 10PM. 24 .OUN... OK...NONE. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
In the hours before
Local storm report, Apr 29, 8:54 PM CDT, 3 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT SAT APR 29 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM RHINELAND TX .75 INCH HAIL
04/29/00 KNOX COUNTY SHERIFF REPORT
0800 PM 12 SW CROWELL TX .75 INCH HAIL
04/29/00 FOARD PUBLIC REPORT
0840 PM 12 SW CROWELL TX 1.75 INCH HAIL
04/29/00 FOARD PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| Apr 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 24 min |
| Apr 29, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 43 min |
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| Apr 30, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 39 min |
| Apr 30, 6:17 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Apr 30, 7:00 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Apr 30, 7:55 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Apr 30, 8:44 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 53 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Apr 30, 3:28 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 59 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 45 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 54 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Apr 30, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 15 min |
| Apr 30, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 54 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 30, 6:21 PM CDT | Tornado Warning | OUN | Archer | 39 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 61 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 30 min |
| Apr 30, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.